Pennsylvania, 2003Damaging Winds in Pennsylvania, August 16, 2003
August 16, 2003 · NWS CLE · 3 events in 1 county or zone
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 16, 1:15 PM EST, 15 minutes earlier.
Area forecast discussion, Aug 16, 1:15 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT SAT AUG 16 2003
TNGT...PCPN WITH CDFNT. MOST OF THE SIG PCPN MAY FORM JUST S OF THE
LAKESHORE...WL GO LOWER POPS E OF TOL AND W OF ERI. BTR DYNAMICS NW
PA WL KP HI POPS ALG THE LAKESHORE. PCPN SHOULD BE JUST AHD OF
CDFNT. FNT SHOULD BE OUT OF CWA BY 02Z. GUID MINS LOOK OK WRMR ALG
THE LAKESHORE BECAUSE OF NLY FLOW. FOR SUNDAY MODELS TRYING TO HINT
AT SOME LO LVLS MSTR. FLOW NOT TOO CYCLONIC WL GO WITH PTLY CLDY.
BASED ON NEW MRF WL GO WITH PCPN THU NIGHT INTO FRI...OTRW DRY. THIS
SEEMS REASONABLE BASED ON LATEST AVN RUN.
.CLE...
OH...NONE.
PA...NONE.
Hazardous weather outlook, Aug 16, 4:54 AM EST, 8 hours 36 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
554 AM EDT SAT AUG 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
THUNDERSTORMS ARE EXPECTED TODAY. THE ATMOSPHERE IS EXPECTED TO
BECOME MODERATELY UNSTABLE THIS AFTERNOON AHEAD OF A COLD FRONT.
THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE PRODUCING DAMAGING
STRAIGHT LINE WINDS...ESPECIALLY THIS AFTERNOON INTO THE EVENING
HOURS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
LOMBARDY
Thunderstorm Wind, Erie
- When
- August 16, 1:30 PM EST to 1:40 PM EST
- Where
- Erie County, North East
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.217, -79.767
Thunderstorm winds downed many trees in Northeast. At least five vehicles were damaged by fallen trees and limbs.
Thunderstorm Wind, Erie
- When
- August 16, 1:35 PM EST
- Where
- Erie County, Erie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.117, -80.083
Thunderstorm winds downed several large trees.
Thunderstorm Wind, Erie
- When
- August 16, 4:30 PM EST to 4:38 PM EST
- Where
- Erie County, Girard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.000, -80.317
Thunderstorm winds toppled a tree and several large limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Massachusetts, August 16, 2003$2.5 million · 50 kt wind · 7 events
- Lightning Strike in New Hampshire, August 16, 200312 injured · 1 event
- Wildfire and Dust Devil in Montana, August 16, 20033 injured · $250,000 · 2 events
- Damaging Wind in South Carolina, August 16, 2003$300,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, August 16 to 17, 2003$211,000 · 50 kt wind · 8 events
- Flash Flooding and Hail in Georgia, August 16, 20031 injured · $66,000 · 1.25 in hail · 23 events
- Flash Flood and Hail in Maryland, August 16, 2003$105,000 · 1 in hail · 20 events
- Wildfire in Montana, August 16 to 31, 2003$250,000 · 1 event
- Damaging Winds in Maryland, August 16, 2003$102,000 · 50 kt wind · 2 events
- Flash Flood in North Carolina, August 16 to 17, 2003$100,000 · 1 event
- Damaging Winds in Michigan, August 16, 2003$50,000 · 52 kt wind · 5 events
- Flash Flooding and Damaging Wind in West Virginia, August 16 to 17, 2003$43,000 · 65 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333735, 5333734, 5333733.